Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

When Cantor sets intersect thickly


Authors: Brian R. Hunt, Ittai Kan and James A. Yorke
Journal: Trans. Amer. Math. Soc. 339 (1993), 869-888
MSC: Primary 28A80; Secondary 58F99
MathSciNet review: 1117219
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The thickness of a Cantor set on the real line is a measurement of its "size". Thickness conditions have been used to guarantee that the intersection of two Cantor sets is nonempty. We present sharp conditions on the thicknesses of two Cantor sets which imply that their intersection contains a Cantor set of positive thickness.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28A80, 58F99

Retrieve articles in all journals with MSC: 28A80, 58F99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1993-1117219-8
PII: S 0002-9947(1993)1117219-8
Article copyright: © Copyright 1993 American Mathematical Society